MAUDE Adverse Event Report: MEDTRONIC NEUROSURGERY STRATA NSC BURR HOLE VALVE; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS

MEDTRONIC NEUROSURGERY STRATA NSC BURR HOLE VALVE; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Model Number 42335
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/18/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported the valve was unable to drain during the procedure.The valve was replaced and there was no injury to the patient.
 
Additional Manufacturer Narrative
The returned valve was patent.It met the requirements for reflux, leak testing, and pressure-flow.It did not meet the requirements for preimplantation testing.There was a suture on the valve flange.There was proteinaceous debris noted within the interior and exterior of the valve.Debris within the valve may hold pressure-flow controlling mechanisms open resulting in fluid reflux and affecting the flow of fluid through the valve.The instructions for use (ifu) that accompany the device cautions that ¿introduction of contaminant could result in improper performance of the shunt system.Particulate matter that enters the shunt system may result in shunt occlusion.¿ all valves are 100% tested at the time of manufacture.If information is provided in the future, a supplemental report will be issued.

Brand Name
STRATA NSC BURR HOLE VALVE
Common Device Name
SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Manufacturer (Section D)
MEDTRONIC NEUROSURGERY
125 cremona drive
goleta CA 93117
MDR Report Key8064328
Report Number2021898-2018-00525
Device Sequence Number2418488
Product Code JXG
UDI-Device Identifier00613994380104
UDI-Public00613994380104
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K082127
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/28/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2019
Device Model Number42335
Device Catalogue Number42335
Device Lot NumberE20129
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/08/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/24/2018
Supplement Date Received by Manufacturer11/30/2018
Initial Report FDA Received Date11/13/2018
Supplement Report FDA Received Date12/28/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age83 YR